MAUDE Adverse Event Report: MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number SEP6015
Medical Device Problem Codes Fire (1245); Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open abdominoperineal resection, the pencil was removed from the tissue after activation, it was noticed the tip of the electrode had a flame on it while no longer activating on patient tissue.The match-size flame on the cautery pencil electrode left a white colored area on the electrode.It was unclear if the issue was due to the pencil or the ft10 or due to tissue build up on the electrode.The facility¿s biomed inspection of the device and generator revealed the ft10 logs displayed ¿stuck button.¿ no operating room fire noted.There was no patient injury.
 
Event or Problem Description
According to the reporter, during open abdominoperineal resection, the pencil was removed from the tissue after activation, it was noticed the tip of the electrode had a flame on it while no longer activating on patient tissue.The match-size flame on the cautery pencil electrode left a white colored area on the electrode.It was unclear if the issue was due to the pencil or the ft10 or due to tissue build up on the electrode.The facility¿s biomed inspection of the device and generator revealed the ft10 logs displayed ¿stuck button", it also had an e322 error code and also a monopolar 1 port damage.No operating room fire noted.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g1, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen ft series energy platformx1 t7l21180dx.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open abdominoperineal resection, the pencil was removed from the tissue after activation, it was noticed the tip of the electrode had a flame on it while no longer activating on patient tissue.Smoke was visible.Surgeon and another staff member reported seeing an orange flame on the cautery pen tip.The match-size flame on the cautery pencil electrode left a white colored area on the electrode.It was unclear if the issue was due to the pencil or the ft10 or due to tissue build up on the electrode.Cautery device was taken out of use.The facility¿s biomed inspection of the device and generator revealed the ft10 logs displayed ¿stuck button", it also had an e322 error code and also a monopolar 1 port damage.No operating room fire noted.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the sample returned with complaint number on the bag, and about 1/5 of the coating is missing and damaged on the electrode blade, and eschar remained on the tip of the electrode.Functionally, x-ray examination confirmed the processing assembly of the returned sample is correct.It was reported that the device caught fire.The reported issue could not be confirmed.The most likely cause was use and energy accumulation.It was also reported that the activation button on the device stayed in the on position by itself.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments.Eschar plus high oxygen may create embers.Keep the electrode clean and free of all debris.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14399698
Report Number2182208-2022-01553
Device Sequence Number5451912
Product Code GEI
UDI-Device Identifier10884521750937
UDI-Public10884521750937
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K182772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSEP6015
Device Catalogue NumberSEP6015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/19/2022
07/27/2022
01/13/2023
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date08/03/2022
08/12/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown